Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 60, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 23, 2010, 9:12 PM CDT for Warren County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 9:12 PM CDT (02:12 UTC)
- Expired
- Jul 24, 2010, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:20 PM CDT | FLASH FLOOD | 2 S Indianola, IA | LAW ENFORCEMENT AND AMATEUR RADIO REPORTED AT LEAST 18 INCHES OF FLOWING WATER THROUGH A TRAILER PARK JUST WEST OF HIGHWAY 65/69. PEOPLE STRANDED. |
| Jul 23, 10:16 PM CDT | FLASH FLOOD | 2 E Ackworth, IA | ONE TO TWO FEET OF WATER FLOWING OVER HIGHWAY 92 AT THE SOUTH RIVER. |
| Jul 23, 10:16 PM CDT | FLASH FLOOD | 4 E Indianola, IA | ONE TO TWO FEET OF FLOWING WATER OVER HIGHWAY S23 NORTH OF HIGHWAY 92. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2874 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
886
WGUS53 KDMX 240212
FFWDMX
IAC181-240500-
/O.NEW.KDMX.FF.W.0060.100724T0212Z-100724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
912 PM CDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL MIDNIGHT CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF 2 TO 2.5 INCHES OF RAIN HAVE
FALLEN SINCE 8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANOLA...SPRING HILL AND HARTFORD.
WARREN COUNTY EMERGENCY MANAGEMENT REPORTED EXTENSIVE STREET
FLOODING OCCURRING IN AND AROUND INDIANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4128 9373 4143 9370 4150 9337 4149 9333
4130 9334
$$
MOYER3 follow-up statements
124
WGUS73 KDMX 240315
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT FRI JUL 23 2010
IAC181-240500-
/O.CON.KDMX.FF.W.0060.000000T0000Z-100724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-
1015 PM CDT FRI JUL 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN COUNTY
UNTIL MIDNIGHT CDT...
AT 1011 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
WAS OCCURRING IN AND AROUND INDIANOLA. THE NORTH AMERICAN TRAILER
PARK ON THE SOUTH SIDE OF INDIANOLA WAS EXPERIENCING FLOODING FROM
AN OVERFLOWING CREEK. NUMEROUS VEHICLES HAVE BEEN STRANDED IN HIGH
WATER ON AREA ROADS. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THAT WHILE THE STEADY HEAVY RAIN HAS MOVED EAST OF THE
AREA...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL STILL
IMPACT THE WARNED AREA THROUGH MIDNIGHT. ADDITIONAL RAINFALL OF UP
TO ONE INCH IS POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...INDIANOLA...HARTFORD AND SANDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4128 9373 4143 9370 4150 9337 4149 9333
4130 9334
$$
MOYER462
WGUS73 KDMX 240414
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT FRI JUL 23 2010
IAC181-240500-
/O.CON.KDMX.FF.W.0060.000000T0000Z-100724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-
1114 PM CDT FRI JUL 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN COUNTY
UNTIL MIDNIGHT CDT...
AT 1110 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
WAS OCCURRING IN AREAS OF INDIANOLA...AND EASTWARD ALONG AND NORTH
OF HIGHWAY 92. WATER WAS COVERING THE ROAD AT COUNTY HIGHWAY S23 AND
HAYES STREET. VEHICLES WERE STRANDED IN HIGH WATER AROUND INDIANOLA.
HOWEVER...WATER WAS RECEDING IN THE TRAILER PARK SOUTH OF INDIANOLA.
NATIONAL WEATHER DOPPLER RADAR SHOWED ONLY ISOLATED SHOWERS MOVING
RAPIDLY NORTHEAST OVER CENTRAL AND NORTHEAST WARREN COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...INDIANOLA...HARTFORD AND SANDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4128 9373 4143 9370 4150 9337 4149 9333
4130 9334
$$
MOYER693
WGUS73 KDMX 240456
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT FRI JUL 23 2010
IAC181-240509-
/O.EXP.KDMX.FF.W.0060.000000T0000Z-100724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-
1156 PM CDT FRI JUL 23 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN WARREN
COUNTY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS...AND HIGH WATER IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY
MORNING. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATER
TONIGHT.
LAT...LON 4128 9373 4143 9370 4150 9337 4149 9333
4130 9334
$$
JOHNSON/MOYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:32 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 23, 6:32 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 632 PM CDT FRI JUL 23 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... A COMPLEX SITUATION HAS DEVELOPED OVER CENTRAL IOWA TODAY. THERE ARE NUMEROUS BOUNDARIES AROUND THE STATE...ONE OF WHICH OVER SOUTHERN IOWA...ALONG THE I-80 CORRIDOR AND ONE OVER NORTHERN IOWA AND FINALLY ONE OVER SOUTH DAKOTA. THE BOUNDARY OVER I-80 HAD THUNDERSTORMS DEVELOP ALONG IT IN RESPONSE TO A VORT MAX LIFTING OUT OF KANSAS/NEBRASKA. THE 4KM WRF SUGGESTED THAT THIS LINE OF STORMS WOULD EVOLVE INTO AN MCS OVER EASTERN IOWA WHICH IT HAS DONE. THERE ARE ADDITIONAL STORMS BACK TO THE WEST BUT WITH THE FORCING MECHANISM NOW GONE...IT DOES NOT SEEM LIKELY THAT WE WILL SEE MUCH OUT OF THESE. AS A RESULT I HAVE SPLIT UP THE POP/WX GRIDS TO TRY AND HANDLE ALL THE SUBTLE NUANCES GOING ON. THE PREVIOUSLY ADVERTISED SHORT WAVE OVER MONTANA AND NORTH DAKOTA IS PUSHING EAST NOW AND WILL SHOVE THE BOUNDARY IN SOUTH DAKOTA INTO MN AND POSSIBLY NORTHERN IOWA. THIS WILL BRING A ROUND OF THUNDERSTORMS TO THAT AREA THIS EVENING AND MORE WIDESPREAD STORMS OVERNIGHT AS THE MAIN SHORTWAVE PUSHES EAST AND SHOVES A SURFACE LOW AND COLD FRONT THROUGH THE STATE. HEAVY RAIN IS AGAIN LIKELY AND OVER THE SAME AREAS THAT GOT HIT THE LAST TWO NIGHTS. IN ADDITION...THE 4 KM WRF...WHICH HAS BEEN PRETTY GOOD WITH ITS PRECIP PLACEMENT AND TIMING...IN COORDINATION WITH THE DMX 3.5 KM WRF IS SUGGESTING THAT THE MCS OVER EASTERN IOWA WILL BACK BUILD LATER THIS EVENING AND PERHAPS MERGE WITH THE STORMS COMING FROM THE NORTHWEST. THIS WOULD BRING AN ADDITIONAL HEAVY RAIN THREAT TO EASTERN/SOUTHEAST IOWA. THESE LOCATIONS GOT HIT HARD A FEW NIGHTS AGO SO I HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE AREAS SOUTH OF HIGHWAY 20 AND MAINLY EAST ON INTERSTATE 35. I ALSO DROPPED THE HEAT ADVISORY. RAIN FROM THE THUNDERSTORMS HAS COOLED THINGS A BIT AND THE CLOUD COVER WILL HAMPER A REBOUND IN TEMPS SO HEAT INDICES WILL LIKELY NOT REACH ADVISORY CRITERIA. .LONG TERM /SATURDAY THROUGH FRIDAY/... FRONT SHOULD JUST BE EXITING SERN THIRD OF FORECAST AREA AT BEGINNING OF PERIOD WITH OVERNIGHT MCS LIKELY ON ITS WAY OUT. HAVE STILL PULLED POPS FARTHER NW HOWEVER. PARENT SHORT WAVE CURRENTLY LOCATED OVER SRN MT IS PRODUCING AREA OF CONVECTION IMMEDIATELY AHEAD OF FEATURE IN COOLER AIRMASS EVEN BEHIND SRN SD TRIPLE POINT. FEEL SOMETHING SIMILAR MAY STILL BE OCCURRING AHEAD OF WAVE TOMORROW AS WELL...AS SUGGESTED BY FORCING ALONG 1.5PV SURFACE. ALTHOUGH GFS SOUNDINGS INDICATE MORE STABLE AIRMASS...NAM DEPICTS MORE CONVECTIVE POTENTIAL WITH STEEPER LAPSE RATES APPROACHING 3KM. REMAINDER OF WEEKEND LOOKS DRY WITH HIGH PRESSURE ENTERING UPPER MS RIVER VALLEY. MODELS AGREE ON GENERAL THEME NEXT WEEK OF RIDGE BUILDING INTO CENTRAL CONUS. QUESTION BECOMES EXTENT OF THIS PROCESS AND EVENTUAL LATITUDINAL PLACEMENT OF ASSOCIATED NRN PLAINS HIGH AND SRN SFC BOUNDARY. DETERMINISTIC SOLUTIONS FAVOR MORE NLY FRONTAL POSITION WHILE ENSEMBLES ARE FARTHER SOUTH. HAVE ESSENTIALLY BLENDED THESE TWO SCENARIOS...WITH 12Z MODELS SUGGESTING THIS CONSENSUS STARTING TO TAKE PLACE...AND RESULTS IN TYPICAL SUMMERTIME LATE PEAK HEATING AND EARLY MORNING WAA PRECIP MAX MAINLY AFFECTING NRN PORTIONS ON FRINGE OF WESTERLIES WITH FRONT ONCE AGAIN NEAR IA. POPS AND CONFIDENCE ARE STILL RELATIVELY LOW AT THIS POINT...BUT MOST FAVORED AREA APPEARS TO BE NRN IA WITH HEAVY RAINS ONCE AGAIN POSSIBLE. && .AVIATION...24/00Z HAVE TWO DIFFERENT SYSTEMS TO CONTEND WITH IN THE FIRST 12 HOURS. FIRST A PLUME OF MOISTURE/INSTABILITY OVER A SFC BOUNDARY ACROSS CENTRAL AND SOUTHEAST IOWA WILL KEEP SCATTERED TSRA GOING...POSSIBLY AFFECTING KDSM...KALO AND KOTM EARLY THIS EVENING. THEN LARGER MCS IS EXPECTED TO DIVE SOUTHEAST ACROSS ALL TAF SITES 06Z-10Z. THE FULL RANGE OF CEILINGS/VSBY POSSIBLY THROUGH THROUGH THE OVERNIGHT HOURS...WITH DIMINISHING SHOWERS AND RISING CEILINGS/VSBY 11Z-15Z. THERE IS ENOUGH INSTABILTY AND MOISTUE LINGERING TO WARRANT MENTION OF VCSH AT KMCW THROUGH THE AFTN. MAY NEED TO ADD TO OTHER SITES LATER. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z SAT ALONG AND NORTH OF KDNS-KTVK LINE. && SHORT TERM...FAB LONG TERM...BSS AVIATION...MOYER
Hazardous weather outlook, Jul 23, 3:56 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CDT FRI JUL 23 2010 IAZ004>007-015>017-023>028-033>039-044>050-058>062-072>075-084>086- 096-097-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH OF THE INTERSTATE 80S CORRIDOR THIS AFTERNOON. LATER THIS EVENING AND OVERNIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND FLASH FLOODING IS POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS WELL AS A HANDFUL OF RIVER FLOOD WARNINGS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING...ESPECIALLY OVER NORTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ057-070-071-081>083-092>095-241100- AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY OVER THE FAR SOUTHWEST. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THEN OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME MAY PRODUCE HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS THIS TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. FAB/BSS
In the hours before
Local storm report, Jul 23, 8:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TORNADO 4 W INDIANOLA 41.36N 93.65W
07/23/2010 WARREN IA LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR R57 AND HIGHWAY 92.
&&
BMOYERLocal storm report, Jul 23, 8:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO 2 W INDIANOLA 41.36N 93.61W
07/23/2010 WARREN IA LAW ENFORCEMENT
MULTIPLE REPORTS OF A TORNADO ON THE GROUND JUST NORTH OF
R63 AND HIGHWAY 92 INTERSECTION.
&&
BMOYERLocal storm report, Jul 23, 8:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO 3 NW INDIANOLA 41.39N 93.61W
07/23/2010 WARREN IA LAW ENFORCEMENT
HOUSES AND BARNS DAMAGED AT R63 AND HOOVER STREET.
&&
BMOYERLocal storm report, Jul 23, 8:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 2 WNW INDIANOLA 41.37N 93.60W
07/23/2010 WARREN IA LAW ENFORCEMENT
SEVERAL HOUSES DAMAGED NEAR EUCLID STREET AND Y STREET.
&&
BMOYERLocal storm report, Jul 23, 9:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 4 S PLEASANTVILLE 41.33N 93.26W
07/23/2010 M60 MPH MARION IA LAW ENFORCEMENT
MEASURED WIND GUST AT LISBON AND HIGHWAY S45.
&&
BMOYERLocal storm report, Jul 23, 9:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 3 S PLEASANTVILLE 41.35N 93.27W
07/23/2010 M62 MPH MARION IA LAW ENFORCEMENT
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 42 min |
| Jul 23, 7:05 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 40 min |
| Jul 23, 8:04 PM CDT | Tornado Warning | DMX | Warren | 41 min |
| Jul 23, 8:13 PM CDT | Tornado Warning | DMX | Madison | 47 min |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Polk, Story | 13 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 24 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Mahaska | 13 hr |
| Jul 23, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 49 min |
| Jul 23, 9:56 PM CDT | Flash Flood Warning | DMX | Marion | 2 hr |
| Jul 23, 10:46 PM CDT | River Flood Warning | DMX | Madison, Warren | 11 hr |
| Jul 23, 11:43 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
| Jul 24, 1:20 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 6 hr |
| Jul 24, 1:49 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Worth | 3 hr |
| Jul 24, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 46 min |
| Jul 24, 4:43 AM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 24, 7:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer | 8 hr |
| Jul 24, 9:23 AM CDT | River Flood Warning | DMX | Polk | 7 days |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.